Alert archive / Arkansas / Tornado Warnings in 2015
Tornado Warning 10, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Dec 23, 2015, 2:07 PM CST for Cross County, St. Francis County, Arkansas. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 23, 2015, 2:07 PM CST (20:07 UTC)
- Expired
- Dec 23, 2015, 2:20 PM CST
- In force
- 13 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Cross County, AR, St. Francis County, AR
The radar
The Memphis radar (KNQA), 100 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 23, 11:57 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 343 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
664
WFUS54 KMEG 232007
TORMEG
ARC037-123-232045-
/O.NEW.KMEG.TO.W.0010.151223T2007Z-151223T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
207 PM CST WED DEC 23 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN CROSS COUNTY IN EASTERN ARKANSAS...
NORTHERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
* UNTIL 245 PM CST
* AT 207 PM CST...A SEVERE THUNDERSTORM PRODUCING A TORNADO WAS
LOCATED NEAR HUNTER...OR 10 MILES NORTHWEST OF PALESTINE...MOVING
EAST AT 50 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
FORREST CITY AROUND 220 PM CST.
WYNNE...CALDWELL AND COLT AROUND 225 PM CST.
VILLAGE CREEK STATE PARK AROUND 230 PM CST.
PARKIN AROUND 245 PM CST.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
DUVALL...RIVER FRONT...COTTONWOOD CORNER...HICKS STATION...
PRINCEDALE...MC DONALD...ROSENBAUM...HAWKINS...TOGO AND WITTSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING ISSUED
FOR THE SAME AREA.
TAKE COVER NOW! MOVE TO A STORM SHELTER OR AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE
OUTDOORS...IN A MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST
SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3500 9105 3501 9105 3518 9104 3537 9051
3509 9050 3499 9110 3500 9110
TIME...MOT...LOC 2007Z 248DEG 44KT 3508 9105
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$1 follow-up statement
747
WWUS54 KMEG 232020
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
220 PM CST WED DEC 23 2015
ARC037-123-232030-
/O.CAN.KMEG.TO.W.0010.000000T0000Z-151223T2045Z/
CROSS AR-ST. FRANCIS AR-
220 PM CST WED DEC 23 2015
...THE TORNADO WARNING FOR SOUTHERN CROSS AND NORTHERN ST. FRANCIS
COUNTIES IS CANCELLED...
THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
BEEN CANCELLED. HOWEVER...LARGE HAIL AND DAMAGING WINDS REMAIN LIKELY
AND A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR EASTERN
ARKANSAS.
LAT...LON 3500 9105 3501 9105 3518 9104 3537 9051
3509 9050 3499 9110 3500 9110
TIME...MOT...LOC 2018Z 248DEG 44KT 3514 9086
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Dec 23, 11:57 AM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Dec 23, 11:57 AM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1157 AM CST WED DEC 23 2015 .UPDATE... UPDATE FOR 18Z TAFS && .PREV DISCUSSION... /ISSUED 1046 AM CST WED DEC 23 2015/ DISCUSSION... CURRENTLY...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTEND ACROSS NE AR INTO CNTRL AR WHILE SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE OCCURRING AHEAD OF THIS LINE. WITH INCREASING INSTABILITY ACROSS NW TN...CONDITIONS REMAIN FAVORABLE FOR MORE SEVERE THUNDERSTORMS AND POSSIBLE TORNADOES IN WATCH #558 OVER NE AR...MO BOOTHEEL AND NW TN. THIS AFTERNOON...EXPECT A SHORTWAVE TO EJECT OUT OF SRN AR INTO THE MIDSOUTH INCREASING THE RISK FOR SEVERE WEATHER OVER MEMPHIS AND JACKSON AND AREAS SOUTH OF I-40. PLENTY OF DYNAMICS AND INSTABILITY WILL SUPPORT THE BEST CHANCE OF TORNADOES THIS AFTERNOON FROM SUPERCELLS. LARGE HAIL AND DAMAGING WINDS WILL ALSO HAVE A HIGHER THREAT. THIS EVENING...THE UPPER SHORTWAVE MOVES TO THE NORTH AND 500MB HTS RISE. THE RISK FOR SEVERE WEATHER WILL DECREASE AHEAD OF A WEAK COLD FRONT AS THE MAIN DYNAMICS SHIFT TO THE NORTH. SWC PREV DISCUSSION... /ISSUED 522 AM CST WED DEC 23 2015/ OUTBREAK OF SEVERE THUNDERSTORMS EXPECTED ACROSS THE MID SOUTH ESPECIALLY THIS AFTERNOON AND TONIGHT... DISCUSSION...10Z SURFACE ANALYSIS PLACES A STRONG SURFACE LOW ACROSS SOUTH CENTRAL KANSAS AND A DRYLINE EXTENDING SOUTH FROM THE LOW ACROSS WESTERN OKLAHOMA AND WESTERN TEXAS. SOUTHERLY WINDS IN ADVANCE OF THIS SURFACE LOW HAVE ALREADY ADVECTED LOWER TO MIDDLE 60 DEWPOINT AIR UP INTO THE LOWER MISSISSIPPI VALLEY THIS MORNING. WATER VAPOR SATELLITE TRENDS INDICATE A DEEP LONGWAVE UPPER LEVEL TROUGH OVER THE CENTRAL AND SOUTHERN PLAINS AND A LEAD SHORTWAVE TROUGH OVER THE LOWER MISSISSIPPI VALLEY. AT THE SURFACE A WARM FRONT IS MOVING ACROSS THE MID SOUTH AS OF DISCUSSION. CONSEQUENTLY...SHOWERS AND THUNDERSTORMS HAVE EXPANDED IN COVERAGE ACROSS ARKANSAS OVERNIGHT. AS OF 4 AM CST...TEMPERATURES ACROSS THE MID SOUTH ARE IN THE 60S AT MOST LOCATIONS. SEVERE THUNDERSTORM POTENTIAL THIS AFTERNOON AND TONIGHT IS THE PREDOMINANT FOCUS IN THIS MORNING/S FORECAST ISSUANCE. SHOWERS AND THUNDERSTORMS OVER ARKANSAS AND SOUTHERN MISSISSIPPI WILL SPREAD ACROSS THE MID SOUTH THIS MORNING. A STRONG TO SEVERE THUNDERSTORM IS POSSIBLE THIS MORNING BUT THINK THE BULK OF THE SEVERE THUNDERSTORM THREAT WILL OCCUR MAINLY THIS AFTERNOON AND TONIGHT AS A NEGATIVELY TILTED UPPER LEVEL TROUGH AND A STRONG COLD FRONT ROTATE THROUGH THE MIDDLE AND LOWER MISSISSIPPI VALLEYS. RECORD WARMTH WITH HIGHS TODAY IN THE LOWER TO MIDDLE 70S COMBINED WITH FAVORABLE UPPER LEVEL DIVERGENCE PRODUCED BY THE RIGHT EXIT REGION OF A 130 KT UPPER LEVEL JET...DECENT 50-80 DM 500 MB MID LEVEL HEIGHT FALLS...SURFACE BASED CAPE VALUES BETWEEN 1500-2O00 J/KG...STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES AROUND 7 C/KM...0-1 KM STORM RELATIVE HELICITIES AROUND 300 M2/S2...STRONGLY CURVED HODOGRAPHS...FAVORABLE LCL/S AND 0-6 KM BULK SHEAR VALUES IN EXCESS OF 70 KTS SUGGESTS A VERY GOOD POTENTIAL FOR THUNDERSTORMS TO BECOME SEVERE ACROSS THE MID SOUTH ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE ALL POSSIBLE WITH ANY THUNDERSTORMS THAT REACH SEVERE LIMITS. A POTENTIAL ALSO EXISTS FOR SIGNIFICANT TORNADOES ACROSS MUCH OF THE MID SOUTH WITH THE I-40 CORRIDOR IN THE CENTER OF THE RISK AREA. SHORT TERM MESOSCALE TRENDS WILL CLOSELY BE MONITORED THROUGHOUT THE DAY IN CASE ANY ADJUSTMENTS ARE NEEDED TO THE CURRENT FORECAST AND HAZARDOUS WEATHER OUTLOOK. RESIDENTS OF THE MID-SOUTH AND HOLIDAY TRAVELERS SHOULD STAY TUNED TO THE FORECAST TODAY AND BE PREPARED TO TAKE APPROPRIATE SAFETY PRECAUTIONS IF SEVERE WEATHER THREATENS THEIR LOCATION. THE SEVERE THUNDERSTORM THREAT SHOULD BEGIN TO PUSH EAST OF THE MID SOUTH TONIGHT AS A STRONG COLD FRONT SWEEPS THROUGH THE AREA...BRINGING AN GRADUAL END TO SHOWER AND THUNDERSTORM CHANCES BY CHRISTMAS EVE. HOWEVER...THIS IS NOT EXPECTED TO LAST LONG AS THIS FRONT WILL STALL OUT AND RETURN BACK NORTH AS A WARM FRONT CHRISTMAS EVE NIGHT INTO CHRISTMAS DAY. ANOTHER CHANCE FOR STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THIS AND WILL BE CLOSELY WATCHED IN UPCOMING FORECASTS. LONG TERM MODELS INDICATE THE MID SOUTH WILL REMAIN IN A WARM SECTOR FOR THE UPCOMING WEEKEND RESULTING IN A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS. AN UPPER LEVEL LOW IS EXPECTED TO DEVELOP AND MOVE FROM THE SOUTHERN PLAINS INTO THE MIDDLE/LOWER MISSISSIPPI VALLEYS BY EARLY NEXT WEEK. THIS MAY POSE YET ANOTHER POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS BETWEEN SUNDAY NIGHT TO MONDAY NIGHT. CONFIDENCE IS LOW AT THIS MOMENT DUE TO PERSISTENT RUN TO RUN CONTINUITY ISSUES WITH THIS PARTICULAR SYNOPTIC SYSTEM. STAY TUNED... CJC && .AVIATION... 18Z TAFS NUMEROUS THUNDERSTORMS...POSSIBLY SEVERE...SPREADING OVER THE AREA IS THE CONCERN FOR THIS FORECAST CYCLE. AS THE FRONT STALLS ACROSS NORTH MISSISSIPPI LATER TONIGHT THE RISK FOR VICINITY THUNDERSTORMS WILL CONTINUE AT TUP. BELLES && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Dec 23, 7:04 AM CST, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 704 AM CST WED DEC 23 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-241515- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 704 AM CST WED DEC 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF THE MID SOUTH TODAY INTO TONIGHT. TORNADOES...SOME OF WHICH MAY BECOME STRONG ALONG WITH DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE WITH THUNDERSTORMS THAT REACH SEVERE LIMITS. THE TIME OF GREATEST RISK FOR SEVERE THUNDERSTORMS WILL BE BETWEEN 11 AM CST AND 11 PM CST. RESIDENTS OF THE MID SOUTH AND TRAVELERS COMING THROUGH THE AREA FOR THE CHRISTMAS HOLIDAY ARE STRONGLY URGED TO REMAIN WEATHER AWARE THROUGH TONIGHT AND BE PREPARED TO QUICKLY TAKE APPROPRIATE SAFETY PRECAUTIONS IF SEVERE WEATHER THREATENS YOUR LOCATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL STRONG TO SEVERE THUNDERSTORMS MAY BE POSSIBLE ACROSS THE MID SOUTH ON CHRISTMAS DAY AND POSSIBLY AGAIN BETWEEN SUNDAY NIGHT AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED ACROSS THE ENTIRE MID SOUTH ESPECIALLY THIS AFTERNOON AND TONIGHT IN SUPPORT OF SEVERE WEATHER OPERATIONS. CJC
In the hours before
Local storm report, Dec 23, 1:27 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
127 PM CST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG 7 S JONESBORO 35.72N 90.69W
12/23/2015 CRAIGHEAD AR PUBLIC
POWER LINES DOWN
&&
PJBLocal storm report, Dec 23, 1:28 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
128 PM CST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM HAIL BAY 35.74N 90.56W
12/23/2015 E2.50 INCH CRAIGHEAD AR PUBLIC
&&
JEBLocal storm report, Dec 23, 1:30 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
130 PM CST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM HAIL VALLEY VIEW 35.78N 90.74W
12/23/2015 E2.75 INCH CRAIGHEAD AR PUBLIC
&&
JEBLocal storm report, Dec 23, 2:03 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
203 PM CST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM TSTM WND GST 3 W MANILA 35.88N 90.22W
12/23/2015 E65 MPH MISSISSIPPI AR TRAINED SPOTTER
&&
JEBLocal storm report, Dec 23, 2:04 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
204 PM CST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM HAIL KENNETT 36.24N 90.05W
12/23/2015 E1.00 INCH DUNKLIN MO PUBLIC
&&
JEBLocal storm report, Dec 23, 2:07 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
207 PM CST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM HAIL FAIR OAKS 35.23N 91.03W
12/23/2015 E1.75 INCH CROSS AR PUBLIC
&&
JEBThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 9:14 AM CST | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 31 min |
| Dec 23, 9:41 AM CST | Severe Thunderstorm Warning | MEG | Clay, Greene, Lawrence, Randolph | 49 min |
| Dec 23, 10:46 AM CST | Severe Thunderstorm Warning | MEG | Clay | 29 min |
| Dec 23, 11:02 AM CST | Severe Thunderstorm Warning | MEG | Craighead, Greene, Mississippi | 28 min |
| Dec 23, 11:46 AM CST | River Flood Advisory | MEG | Mississippi | 4 days |
| Dec 23, 12:25 PM CST | Special Weather Statement | MEG | Craighead | 35 min |
| Dec 23, 12:36 PM CST | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence, Poinsett | 24 min |
| Dec 23, 12:39 PM CST | Severe Thunderstorm Warning | MEG | Craighead, Cross, Poinsett | 36 min |
| Dec 23, 12:59 PM CST | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene | 46 min |
| Dec 23, 1:07 PM CST | Severe Thunderstorm Warning | MEG | Craighead, Greene, Mississippi, Poinsett | 38 min |
| Dec 23, 1:33 PM CST | Flash Flood Warning | MEG | Craighead, Greene | 57 min |
| Dec 23, 1:37 PM CST | Severe Thunderstorm Warning | MEG | Cross | 38 min |
| Dec 23, 1:42 PM CST | Severe Thunderstorm Warning | MEG | Mississippi | 33 min |
| Dec 23, 1:58 PM CST | Severe Thunderstorm Warning | MEG | Crittenden, Poinsett | 47 min |
| Dec 23, 2:04 PM CST | Severe Thunderstorm Warning | MEG | Cross, St. Francis | 41 min |
| Dec 23, 2:24 PM CST | Flash Flood Warning | MEG | Cross, Poinsett | 3 hr |
| Dec 23, 2:28 PM CST | Severe Thunderstorm Warning | MEG | Craighead, Mississippi, Poinsett | 32 min |
| Dec 23, 2:50 PM CST | Severe Thunderstorm Warning | MEG | Mississippi | 25 min |
| Dec 23, 2:53 PM CST | Tornado Warning | MEG | Mississippi | 37 min |
Nearby
Tornado Warnings in Arkansas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.